Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 415, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 22, 2006, 6:10 PM EDT for Morgan County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2006, 6:10 PM EDT (22:10 UTC)
- Expired
- Aug 22, 2006, 6:51 PM EDT
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Morgan County, GA
The radar
The Atlanta radar (KFFC), 103 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 222213 SVRFFC GAC211-222300- /O.NEW.KFFC.SV.W.0415.060822T2210Z-060822T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 610 PM EDT TUE AUG 22 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MORGAN COUNTY IN NORTH CENTRAL GEORGIA * UNTIL 700 PM EDT * AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR PENNINGTON. OTHER THUNDERSTORMS WERE IN THE NORTH PART OF THE COUNTY NEAR RUTLEDGE. THESE STORMS ALSO HAVE THE CAPABILITY OF PRODUCING WIND GUSTS TO 60 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GODFREY...CENTENNIAL...AND MADISON. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3380 8350 3356 8368 3344 8353 3349 8329 $$ 19
1 follow-up statement
000 WWUS52 KFFC 222251 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 650 PM EDT TUE AUG 22 2006 GAC211-222300- /O.CAN.KFFC.SV.W.0415.000000T0000Z-060822T2300Z/ MORGAN GA- 650 PM EDT TUE AUG 22 2006 ...THE SEVERE THUNDERSTORM WARNING FOR MORGAN COUNTY HAS BEEN CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING EARLIER HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. HOWEVER...GUSTY WINDS UP TO 35 MPH...HEAVY RAIN...AND FREQUENT CLOUD-TO-GROUND LIGHTNING WILL LINGER ACROSS SOUTHERN MORGAN COUNTY THROUGH 730 PM EDT. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3380 8350 3356 8368 3344 8353 3349 8329 $$ 19
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:31 PM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, Aug 22, 3:31 PM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 331 PM EDT TUE AUG 22 2006 .SHORT TERM...(TONIGHT THROUGH THURSDAY NIGHT) UPPER LEVEL FLOW REMAINS WEAK NORTHWESTERLY TO START THE SHORT TERM PERIOD...BUT UPPER RIDGE BEGINS BUILDING BACK OVER THE SOUTHERN U.S. BY LATE THURSDAY. GOOD LOW LEVEL MOISTURE AXIS ACROSS NORTH AND CENTRAL GEORGIA TONIGHT SHIFTS SLOWLY SOUTH THROUGH THE PERIOD AS OLD TROUGH IS REINFORCED AND SWEPT SOUTH INTO SOUTH GEORGIA. .LONG TERM...(FRIDAY THROUGH TUESDAY) LONG TERM FORECAST PERIOD STARTS OFF WITH THE UPPER RIDGE BUILDING OVER THE SOUTHEAST U.S....BUT THIS SYSTEM DOES NOT APPEAR TO BE AS DOMINATING AS IN THE RECENT PAST. RIDGE STAYS RELATIVELY FLAT AND OVERALL UPPER LEVEL PATTERN IS BECOMING A BIT MORE PROGRESSIVE AS A SERIES OF TROUGH RIDES THE TOP OF THE RIDGE ACROSS THE OHIO VALLEY. ONE POTENTIAL PROBLEM IN THE EXTENDED FORECAST IS THE NATURE OF THE AIRMASS THAT PUSHES INTO NORTH GEORGIA AS A SURFACE RIDGE BUILDS DOWN THE EASTERN FACE OF THE APPALACHIANS. 12Z MODEL RUNS SHOW THIS PATTERN TO BE A BIT STRONGER AND MORE PERSISTENT THAN PREVIOUS RUNS. EVEN IF THIS DOES NOT PRODUCE TRUE WEDGE LIKE CONDITIONS ACROSS NORTH AND EAST GEORGIA...EASTERLY FLOW AND LOWER DEW POINTS SHOULD KEEP TEMPERATURES A BIT MILDER THAN WE HAVE SEEN UNDER RECENT UPPER RIDGES. POPS START OUT IN THE WIDELY SCATTERED RANGE TO BEGIN THE EXTENDED FORECAST...INCREASING INTO THE SCATTERED RANGE BY THE BEGINNING OF NEXT WEEK AS UPPER RIDGE WEAKENS AND A NEW SURFACE TROUGH APPROACHES THE REGION. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 72 89 69 90 / 40 30 20 10 ATHENS 71 89 68 91 / 40 30 20 10 GAINESVILLE 72 89 69 89 / 40 30 20 10 ROME 70 93 67 94 / 30 20 10 10 COLUMBUS 74 91 72 91 / 40 40 30 20 MACON 73 91 70 93 / 40 40 30 30 PEACHTREE CITY 70 89 66 90 / 40 30 20 10 CARTERSVILLE 68 89 67 90 / 30 20 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 20
Hazardous weather outlook, Aug 21, 10:15 PM EDT, 19 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1015 PM EDT TUE AUG 21 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1015 PM EDT TUE AUG 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...REST OF TONIGHT ISOATED THUNDERSTORMS POSSIBLE OVERNIGHT ACROSS CENTRAL GEORGIA. .SYNOPSIS... A WEAK SURFACE FRONT WAS LOCATED ACROSS CENTRAL GEORGIA LATE THIS EVENING. THIS FRONT WILL REMAIN STATIONARY OVERNIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE CLOUD-TO-GROUND LIGHTNING AND BRIEF HEAVY RAIN. .DISCUSSION... INSTABILITY HAS DECREASED SIGNIFICANTLY THIS EVENING...HOWEVER SUFFICIENT INSTABILITY WILL REMAIN IN PLACE FOR ISOLATED SHOWERS AND THUNDERSTORMS TO DEVELOP...MAINLY ACROSS CENTRAL GEORIGA. ANY STORMS WILL BE SHORT LIVED AND MAY PRODUCE BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY WITH ADDITIONAL CHANCES FOR THUNDERSTORMS ON FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 22, 4:05 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 405 PM EDT TUE AUG 22 2006 GAZ014-021-222100- 405 PM EDT TUE AUG 22 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND VERY HEAVY RAIN IN CHEROKEE AND SOUTHERN DAWSON COUNTIES UNTIL 500 PM EDT... AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM DOUGHERTY TO BALL GROUND...MOVING SOUTHEAST AT 10 MPH. VERY HEAVY RAIN WILL AFFECT EASTERN CHEROKEE AND SOUTHERN DAWSON COUNTY NEAR BALL GROUND...AND BETWEEN DAWSONVILLE AND DOUGHERTY. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS CHEROKEE AND DAWSON COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE DOUGHERTY...BUFFINGTON...WALESKA...NELSON...DAWSONVILLE...CANTON...BA LL GROUND...SILVER CITY AND FREE HOME. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Aug 22, 4:20 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 420 PM EDT TUE AUG 22 2006 GAZ031-222045- 420 PM EDT TUE AUG 22 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...HEAVY RAIN...AND WIND GUSTS TO 40 MPH IN PAULDING COUNTY UNTIL 445 PM EDT... AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NEW HOPE...MOVING SOUTHEAST AT 35 MPH. ANOTHER THUNDERSTORM WAS DEVELOPING JUST EAST OF BRASWELL. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS PAULDING COUNTY THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE NEW HOPE...HIRAM...AND DALLAS. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Aug 22, 4:25 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 425 PM EDT TUE AUG 22 2006 GAZ022-222130- 425 PM EDT TUE AUG 22 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND VERY HEAVY RAIN IN FORSYTH COUNTY UNTIL 530 PM EDT... AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS MOVING SOUTH THROUGH NORTHERN FORSYTH COUNTY FROM OSCARVILLE...TO COAL MOUNTAIN...TO DREW...MOVING SOUTHEAST AT 20 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS FORSYTH COUNTY THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MATT...DUCKTOWN...COAL MOUNTAIN...CHESTATEE...OSCARVILLE...DREW AND CUMMING. HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS...ESPECIALLY IN URBAN AREAS. MOTORISTS NEED TO ALERT FOR AREAS OF REDUCED VISIBILITY IN HEAVY RAIN AND MINOR FLOODING OF ROADWAYS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Aug 22, 5:30 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 PM EDT TUE AUG 22 2006 GAZ053-222230- 530 PM EDT TUE AUG 22 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN IN COWETA COUNTY UNTIL 630 PM EDT... AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM DEVELOPING BETWEEN SARGENT AND NEWNAN...MOVING SOUTHEAST AT 5 MPH. ADDITIONAL THUNDERSTORMS ARE DEVELOPING NORTH OF MADRAS. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO MPH AS THEY MOVE ACROSS COWETA COUNTY THROUGH 630 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MADRAS...NEWNAN...CANONGATE...EAST NEWNAN...THOMAS CROSSROADS... BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Aug 22, 5:44 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 544 PM EDT TUE AUG 22 2006 GAZ070-071-222245- 544 PM EDT TUE AUG 22 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN IN MONROE AND LAMAR COUNTIES UNTIL 645 PM EDT... AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROKEN LINE OF STRONG THUNDERSTORMS FROM MILNER TO JULIETTE...MOVING SOUTHEAST AT 5 MPH. THESE STORMS HAVE THE POTENTIAL TO FREQUENT CLOUD TO GROUND...PEA-SIZED HAIL...AND VERY HEAVY RAIN AS THEY MOVE SOUTHEAST ACROSS MONROE AND LAMAR COUNTIES THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE JULIETTE...MILNER...JOHNSTONVILLE...ALDORA...GOGGINS... BARNESVILLE...FORSYTH...AND BRENT. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19-
Special weather statement, Aug 22, 6:06 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 606 PM EDT TUE AUG 22 2006 GAZ054-222300- 606 PM EDT TUE AUG 22 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT CLOUD-TO-GROUND LIGHTNING AND HEAVY RAIN IN FAYETTE COUNTY UNTIL 700 PM EDT... AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ALONG THE FAYETTE...COWETA COUNTY LINE FROM JUST WEST OF PEACHTREE CITY TO JUST WEST OF TYRONE...MOVING SOUTHEAST AT 5 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS MUCH OF FAYETTE COUNTY THROUGH 700 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SANDY CREEK...LEES MILL...PEACHTREE CITY...STARRS MILL...FAYETTEVILLE AND BROOKS. HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS AND BRIEF FLOODING OF SOME STREETS AND ROADS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 6:19 PM EDT | Severe Thunderstorm Warning | FFC | Lamar | 34 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.